Funnel Cloud, Lincoln
- When
- June 7, 5:30 PM CST
- Where
- Lincoln County, 1 mi WNW of Merrill
- Reported by
- AMATEUR RADIO
- Coordinates
- 45.338, -89.735 (the zone’s center; the record gives no point)
Thunderstorms developed in the vicinity of a warm front that lifted north through the state during the afternoon and early evening hours. High winds downed trees, power lines and large branches in several locations in central and northeast Wisconsin and there were several reports of large hail.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in the vicinity of a warm front that lifted north through the state during the afternoon and early evening hours. High winds downed trees, power lines and large branches in several locations in central and northeast Wisconsin and there were several reports of large hail. Winds estimated at 80 mph downed numerous trees in western Marathon county and knocked out electrical service to about 2,700 customers around Athens and Stratford. Two supercell storms that moved through southern Forest county caused significant wind damage, dropped large hail and produced a funnel cloud. Three square miles of trees in the Nicolet National Forest were heavily damaged as winds estimated at 90 mph hit the south part of Birch Lake. High winds tore the roof from a metal building in Laona and a funnel cloud was spotted 3 miles east of Crandon. Two inch diameter hail fell at Crandon and baseball size hail fell at Laona.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 7, 1:45 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT TUE JUN 7 2005 .SHORT TERM...TNGT AND WED. MAIN FCST CONCERN TO BE SVR CONVECTIVE TRENDS AS SEVERAL ROUNDS OF TSTMS TO AFFECT NE WI NXT 24 TO 30 HRS. THE 18Z MSAS SFC ANALYSIS PLACED A WRMFNT ACROSS CNTRL WI (THO CURRENT CONVECTION MAKING THIS FNT RATHER WAVY ATTM). A QUASI-STNRY BNDRY WAS DRAPED ACROSS EXTREME NRN WI WWD INTO CNTRL MN WHILE YET ANOTHER NE-SW ORIENTATED BNDRY WAS LOCATED ACROSS MN. WARM TEMPS AND DEEP LOW LVL MSTR WAS LOCATED SOUTH OF THE WRMFNT WHERE ATM HAS BECOME VERY UNSTABLE. RADAR MOSAIC SHOWED ONE CONVECTIVE COMPLEX OVR CNTRL WI FROM LAST NGTS STORMS WHILE NEW CONVECTION WAS BREAKING OUT ACROSS MN WHERE SEVERAL BOUNDARIES HAVE INTERSECTED. CURRENT CONVECTION WL CONT INTO ERN WI LATE THIS AFTERNOON ALONG INSTABILITY AXIS AND EXIT THE AREA EARLY THIS EVENING. ANTICIPATE CONVECTION ACROSS MN TO INCREASE IN AREAL COVERAGE AND INTENSITY THIS EVENING WHERE 50 KT LOW LVL JET...VERY STEEP LAPSE RATES AND CURRENT BOUNDARIES INTERACT. TSTMS SHOULD THEN MOVE E-SE ALONG AND NORTH OF THE SLOW NWD MOVG WRMFNT WHICH IS PROGGED TO REACH NRN WI BY 12Z WED. MAY HAVE TO DEAL WITH ANOTHER ROUND OF SVR LTR THIS EVENING INTO THE OVRNGT HRS AS EXPECTED MCS ROLLS INTO THE RGN. DAMAGING WNDS/LRG HAIL TO BE THE PRIMARY THREAT. MCS MAY STILL BE IN OUR VCNTY TO START THE DAY ON WED...BUT WEAKEN QUICKLY AS IT OUTRUNS BETTER INSTABILITY. ATTN TURNS TO THE PLAINS ONCE AGAIN WHERE A STG SHRTWV TROF TO MOV INTO ND AND PUSH A CDFNT INTO THE UPR MIDWEST. WRMFNT IN THE MEANTIME WL REMAIN ACROSS NRN WI AND ACT AS A POOLING FEATURE FOR MSTR. BY WED AFTERNOON...CLDS SHOULD HAVE BROKEN UP ENUF TO ALLOW SUFFICIENT HEATING TO TAKE PLACE. TEMPS BACK INTO THE 80S WITH MID 60S DEW POINTS WL ALLOW CAPES OF 2000 TO 3000 J/KG. STORMS SHOULD RE-FIRE AHD OF THE CDFNT AND MOV INTO THE WRN GREAT LKS. LRG HAIL TO BE THE MAIN THREAT OVR NE WI WITH ISOLATED TORNADOES PSBL ACROSS NRN WI WHERE WRMFNT TO RESIDE. FINALLY...WL HAVE TO WATCH PCPN TOTALS OVR THE NXT 24 HRS AS ANY SLOW MOVG BOUNDARIES MAY ACT TO FOCUS SEVERAL ROUNDS OF TSTMS OVER THE SAME AREA. DUE TO ABUNDANT MSTR IN THE AIR...LOCALLY HVY RAINFALL IS PSBL. .LONG TERM...WED NIGHT THROUGH NEXT TUESDAY. PCPN CHCS THROUGH THE PERIOD WILL BE THE MAIN CHALLENGE. WITH A PERSISTENT ACTIVE SW FLOW ALOFT AND POTENTIAL BOUNDARIES ALSO IN THE AREA...PLENTY OF TSRA CHCS. WILL ATTEMPT TO REMOVE PCPN CHCS FROM A FEW OVERNIGHT AND MORNING PERIODS WHERE WAA IS PROGGED TO BE NIL. WHILE AFTERNOON CHCS WARRANTED DUE TO BOUNDARY AND INSTABILITY...BEST WAA EVENT FROM WED NIGHT THROUGH FRIDAY APPEARS TO BE THUR NIGHT. TIMING OF WAA EVENT TYPE CONVECTION FOR THE WEEKEND AND ON A BIT TOO FAR OUT DUE TO UNKNOWN LOCATION OF ANY BOUNDARIES. WITH THE ACTIVE PATTERN AND PCPN CHCS...WILL PROBABLY NEED TO MONITOR FOR FLOODING. SO FAR PCPN COVERAGE HAS BEEN SCATTTERED. MAY WAS RATHER DRY SO THE FORECAST AREA CAN HANDLE SOME RAIN AT THIS TIME. TEMPERATURES WILL OBVIOUSLY BE AFFECTED FROM LOCATION OF BOUNDARIES... AND CONVECTIVE CLOUD DEBRIS. WILL CONTINUE NEAR OR SLIGHTLY ABOVE NORMAL LEVELS. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TDH WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT TUE JUN 7 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 430 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIR MASS WILL SURGE BACK TOWARD THE AREA TODAY AND TONIGHT. THE AIR MASS WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD START DURING THE EARLY AFTERNOON...AND WILL THEN CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY THROUGH NEXT MONDAY...WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-081100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 430 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIR MASS WILL SURGE BACK TOWARD THE AREA TODAY AND TONIGHT. THE AIR MASS WILL INTERACT WITH A FRONTAL BOUNDARY ACROSS THE AREA TO GENERATE THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE RISK OF SEVERE WEATHER SHOULD START DURING THE EARLY AFTERNOON...AND WILL THEN CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM WEDNESDAY THROUGH NEXT MONDAY...WITH A CHANCE OF THUNDERSTORMS THROUGHOUT THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. SKOWRONSKI/KURIMSKI WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
123 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
06/07/2005 0.75 INCH WOOD WI AMATEUR RADIO
&&
AUSTINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT TUE JUN 7 2005 WIZ020-031-036>040-045-048>050-072100- MENOMINEE-SHAWANO-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON AND TWO RIVERS 145 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 425 IS IN EFFECT UNTIL 4 PM CDT FOR CENTRAL AND EAST CENTRAL WISCONSIN. STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE ACROSS THE FOLLOWING COUNTIES... MENOMINEE... SHAWANO... PORTAGE... WAUPACA... OUTAGAMIE... BROWN... KEWAUNEE... WAUSHARA... WINNEBAGO... CALUMET... MANITOWOC... WIZ030-035-072100- MARATHON-WOOD- INCLUDING WAUSAU AND WISCONSIN RAPIDS 145 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED ACROSS THE FOLLOWING COUNTIES... MARATHON... WOOD... KALLAS WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
225 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WAUTOMA 44.06N 89.28W
06/07/2005 0.50 INCH WAUSHARA WI TRAINED SPOTTER
0220 PM HAIL WAUTOMA 44.06N 89.28W
06/07/2005 0.25 INCH WAUSHARA WI LAW ENFORCEMENT
&&
AUSTINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT TUE JUN 7 2005 WIZ038>040-048>050-072100- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON AND TWO RIVERS 315 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 425 IS IN EFFECT UNTIL 4 PM CDT FOR EAST CENTRAL WISCONSIN. STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE ACROSS THE FOLLOWING COUNTIES... OUTAGAMIE... BROWN... KEWAUNEE... WINNEBAGO... CALUMET... MANITOWOC... WIZ020-031-036-037-045-072100- MENOMINEE-SHAWANO-PORTAGE-WAUPACA-WAUSHARA- INCLUDING STEVENS POINT AND WAUTOMA 315 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT... THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED ACROSS THE FOLLOWING COUNTIES... MENOMINEE... SHAWANO... PORTAGE... WAUPACA... WAUSHARA... KALLAS WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 405 PM CDT TUE JUN 7 2005 WIZ038>040-048>050-072120- OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING APPLETON...GREEN BAY...ALGOMA...OSHKOSH...CHILTON AND TWO RIVERS 405 PM CDT TUE JUN 7 2005 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 425 HAS EXPIRED FOR THE FOLLOWING COUNTIES... OUTAGAMIE... BROWN... KEWAUNEE... WINNEBAGO... CALUMET... MANITOWOC... NO WATCHES ARE CURRENTLY IN EFFECT FOR CENTRAL AND NORTHEAST WISCONSIN. KIECKBUSCH WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 545 PM CDT TUE JUN 7 2005 WIZ005-010>013-018>021-030-031-035>039-045-048-049-073-074-080500- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH AND CHILTON 545 PM CDT TUE JUN 7 2005 ...TORNADO WATCH IN EFFECT FOR MOST OF CENTRAL AND NORTHEAST WISCONSIN UNTIL MIDNIGHT... TORNADO WATCH NUMBER 430 IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES... VILAS... ONEIDA... FOREST... FLORENCE... MARINETTE... LANGLADE... LINCOLN... MENOMINEE... OCONTO... MARATHON... SHAWANO... WOOD... PORTAGE... WAUPACA... OUTAGAMIE... BROWN... WAUSHARA... WINNEBAGO... CALUMET... SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL AND TORNADOES ARE POSSIBLE THROUGHOUT THE WATCH AREA THIS EVENING. KIECKBUSCH WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 158 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
7 thunderstorm wind, 6 hail, 3 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458113, 5458114, 5458128, 5458115, 5458116, 5458117, 5458118, 5458119, 5458120, 5458121, 5458122, 5458123, 5458124, 5458125, 5458126, 5458127.